Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Sep 8, 2021, 8:02 PM EDT for Warren County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2021, 8:02 PM EDT (00:02 UTC)
- Expired
- Sep 8, 2021, 9:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.25 in
- Wind
- 40
County Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted.
930
WWUS82 KRAH 090002
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
802 PM EDT Wed Sep 8 2021
NCZ009>011-026-090100-
Franklin NC-Vance NC-Warren NC-Halifax NC-
802 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of southeastern Vance,
Warren, northwestern Halifax and northeastern Franklin Counties
through 900 PM EDT...
At 801 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Louisburg, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roanoke Rapids, Warrenton, Norlina, Littleton, Macon, Centerville,
Ingleside, Gillburg, Afton and Lake Gaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3654 7790 3651 7790 3650 7782 3648 7777
3649 7773 3648 7770 3620 7794 3619 7798
3620 7801 3602 7813 3621 7841 3655 7822
3655 7793
TIME...MOT...LOC 0001Z 216DEG 35KT 3620 7816
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
JDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:44 PM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Sep 8, 3:44 PM EDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 344 PM EDT Wed Sep 8 2021 .SYNOPSIS... A cold front will approach from the northwest this afternoon, then move slowly southeast through central North Carolina tonight and Thursday. Drier and cooler high pressure will build into the region thereafter. && .NEAR TERM /THROUGH TONIGHT/... As of 330 PM Wednesday... Convection has started to develop over western NC and portions of the Piedmont in response to a mid-level shortwave traversing through the area from the southwest. Storm coverage should continue to increase as we go into the evening hours and track eastward from the Piedmont into the Coastal Plain. The main risks of the storms today is locally damaging winds and hail. A low pressure system is currently north of the Great Lakes, with a cold front draped south of this system into the Ohio Valley, western Kentucky, and central Arkansas. This front will slowly move south and east into western North Carolina and central Virginia by tomorrow morning. Given large- scale lift from an upper-level jet streak and the frontal boundary, precipitation, transitioning to rain showers and embedded storms, is expected during the late evening and overnight, with best coverage along/east of US-1. Overnight lows will drop to the upper 60s to low 70s. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... As of 330 PM Wednesday... For Thursday, the front is expected to push through the Triad first in the early afternoon, then across the Piedmont and Coastal Plain in the late afternoon and evening hours. Ongoing clouds and chances of rain showers are expected, especially along/east of US-1 during the morning to early afternoon hours. As the front pushes through by the evening hours, drier air will allow precipitation to taper off from west to east. The chance of storms tomorrow is reduced given less instability and cloud cover, favored largely over the Coastal Plain. As for clouds, lowered highs on Thursday largely in the upper 70s to around 80 given clouds and rain chances, though overall confidence not very high at the moment. This would be about 3-5 degrees below average. As the front pushes through Thursday night, dewpoints will drop into the lower to upper 50s early Friday, bringing in a much cooler airmass. Overnight lows Thursday night were lowered as a result to the mid to upper 50s with good radiational cooling forecast. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 330 PM Wednesday... Upper-level troughing moving across the region on Friday will exit east by late Saturday as upper-level ridging builds in from the west early next week. By the middle of next week, the ridge flattens and allows for zonal flow across the Carolinas. Surface high pressure will build from the OH Valley on Friday across the Mid-Atlantic, then linger across the Carolinas for early to mid-next week. Northerly surface flow will maintain cold air advection on Friday, limiting high temperature to the upper 70s N to mid-80s S, which is a few degrees below seasonal normals. Lows Saturday morning will again dip into the 50s, with lower-level thicknesses between 1380- 1385 m. Temperatures will be on the rise through early next week as heights build and warm air advection returns. High will increase into the upper 80s to low 90s by Monday, which is 5-10 degrees above seasonal normals. The ridge will maintain the stable conditions and dry weather this weekend into early next week, then precipitation chances start to increase next Wednesday as the ridge aloft weakens and moisture increases across the region. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 146 PM Wednesday... VFR conditions are forecast to start the TAF period. Main challenge with the forecast this evening and overnight is the timing of storm coverage and resultant CIG/VIS during the overnight period. Guidance in good agreement for scattered showers and storms to develop across the TAF sites late this afternoon and evening. Storms would start earlier at GSO/INT and later at FAY/RWI with an approach of a cold front. The main storm threat is locally damaging winds and hail. The latest forecast times the most likely period of storms across the TAF sites. For late tonight and overnight, an approaching cold front will lead to rain showers and embedded storms primarily at RDU/FAY/RWI that may linger into the morning hours. As for CIG/VIS, MVFR to IFR conditions are forecast, though confidence is not high. It would appear the best chance of sub-VFR conditions will be at RDU/FAY/RWI given the location of the cold front. Outlook: Rain and some storms will move out of all TAF sites by 00z Fri, with VFR conditions expected through Monday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/JJT NEAR TERM...Kren/JJT SHORT TERM...Kren/JJT LONG TERM...JJT AVIATION...Kren/JJT
Hazardous weather outlook, Sep 8, 3:53 AM EDT, 16 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 353 AM EDT Wed Sep 8 2021 NCZ007>011-021>028-038>043-073>078-083>086-088-089-090800- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 353 AM EDT Wed Sep 8 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms are expected this afternoon into the evening as a strong trough approaches from the northwest. A few of the storms may become strong to locally severe. The main hazard is expected to be local damaging wind gusts and isolated large hail. Locally heavy rainfall is possible with some training of the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 8, 6:28 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Raleigh NC
628 PM EDT Wed Sep 8 2021
NCZ008>010-082330-
Vance NC-Warren NC-Granville NC-
628 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of Vance, northwestern
Warren and northeastern Granville Counties through 730 PM EDT...
At 628 PM EDT, Doppler radar was tracking a strong thunderstorm over
Henderson, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Henderson, Oxford, Warrenton, Norlina, Stovall, Middleburg, Gillburg,
Afton, Steele Creek Marina & Campground and Kerr Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.
&&
LAT...LON 3626 7827 3627 7831 3623 7834 3623 7838
3622 7839 3630 7862 3654 7854 3654 7803
TIME...MOT...LOC 2228Z 209DEG 20KT 3629 7842
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GIHLocal storm report, Sep 8, 6:42 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT WED SEP 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 5 E LAKE GASTON 36.52N 77.90W
09/08/2021 WARREN NC 911 CALL CENTER
TREE DOWN ON POWER LINE.
&&
CASpecial weather statement, Sep 8, 7:07 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
707 PM EDT Wed Sep 8 2021
NCZ010-082345-
Warren NC-
707 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of central Warren
County through 745 PM EDT...
At 707 PM EDT, Doppler radar was tracking a strong thunderstorm near
Warrenton, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Warrenton, Norlina, Littleton, Macon, Arcola, Lake Gaston, Wise and
Southpointe And Morningstar Marinas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3654 7790 3651 7790 3648 7791 3644 7791
3644 7792 3643 7792 3643 7791 3638 7791
3628 7798 3635 7823 3654 7816
TIME...MOT...LOC 2307Z 202DEG 19KT 3639 7810
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JDSpecial weather statement, Sep 8, 7:17 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
717 PM EDT Wed Sep 8 2021
NCZ025-026-041-090015-
Franklin NC-Durham NC-Wake NC-
717 PM EDT Wed Sep 8 2021
...Strong thunderstorms will impact portions of Wake, southeastern
Durham and central Franklin Counties through 815 PM EDT...
At 716 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cary, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Raleigh, Cary, Louisburg, Wake Forest, Garner, Fuquay-Varina,
Zebulon, Bunn, RDU International and Apex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3602 7813 3586 7823 3556 7878 3567 7897
3583 7891 3607 7873 3608 7869 3602 7855
3613 7838
TIME...MOT...LOC 2316Z 210DEG 22KT 3569 7882
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JDLocal storm report, Sep 8, 7:22 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
722 PM EDT WED SEP 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 3 SW HOLLY SPRINGS 35.63N 78.88W
09/08/2021 WAKE NC LAW ENFORCEMENT
TREE DOWN.
&&
CASpecial weather statement, Sep 8, 8:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
802 PM EDT Wed Sep 8 2021
NCZ009>011-026-090100-
Franklin NC-Vance NC-Warren NC-Halifax NC-
802 PM EDT Wed Sep 8 2021
...A strong thunderstorm will impact portions of southeastern Vance,
Warren, northwestern Halifax and northeastern Franklin Counties
through 900 PM EDT...
At 801 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Louisburg, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roanoke Rapids, Warrenton, Norlina, Littleton, Macon, Centerville,
Ingleside, Gillburg, Afton and Lake Gaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3654 7790 3651 7790 3650 7782 3648 7777
3649 7773 3648 7770 3620 7794 3619 7798
3620 7801 3602 7813 3621 7841 3655 7822
3655 7793
TIME...MOT...LOC 0001Z 216DEG 35KT 3620 7816
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 10:29 AM EDT | Areal Flood Advisory | RAH | Moore | 3 hr |
| Sep 9, 11:21 AM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Sep 9, 12:11 PM EDT | Special Weather Statement | RAH | Warren | 64 min |
| Sep 9, 12:20 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Sep 9, 12:51 PM EDT | Areal Flood Advisory | RAH | Vance, Warren | 3 hr |
| Sep 9, 1:08 PM EDT | Special Weather Statement | RAH | Wake | 67 min |
| Sep 9, 2:33 PM EDT | Areal Flood Advisory | RAH | Halifax | 92 min |
| Sep 9, 2:46 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 59 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.